Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 230, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 27, 2005, 6:15 PM MDT for Washington County, Colorado. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2005, 6:15 PM MDT (00:15 UTC)
- Expired
- Aug 27, 2005, 6:41 PM MDT
- In force
- 26 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Washington County, CO
The radar
The Denver radar (KFTG), 92 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.3 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2730 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 280016 SVRBOU COC121-280100- /O.NEW.KBOU.SV.W.0230.050828T0015Z-050828T0100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 615 PM MDT SAT AUG 27 2005 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN WASHINGTON COUNTY IN NORTHEAST COLORADO * UNTIL 700 PM MDT * AT 609 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF WOODROW TO 11 MILES SOUTH OF LINDON...OR ALONG A LINE EXTENDING FROM 24 MILES SOUTH OF FORT MORGAN TO 24 MILES NORTHEAST OF LIMON...MOVING EAST AT 5 MPH. THE STRONGEST STORMS ARE IN THE LAST CHANCE AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOODROW... WOODLIN SCHOOL...THURMAN...LINDON...LAST CHANCE...ELBA AND ANTON. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4000 10369 3957 10371 3957 10312 3999 10315 $$
2 follow-up statements
000 WWUS55 KBOU 280033 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 633 PM MDT SAT AUG 27 2005 COC121-280100- /O.CON.KBOU.SV.W.0230.000000T0000Z-050828T0100Z/ WASHINGTON CO- 633 PM MDT SAT AUG 27 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM MDT FOR SOUTHWESTERN WASHINGTON COUNTY... AT 632 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR WOODROW TO 3 MILES WEST OF LINDON...OR ALONG A LINE EXTENDING FROM 23 MILES SOUTHEAST OF FORT MORGAN TO 33 MILES SOUTHWEST OF AKRON...MOVING NORTHEAST AT 10 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOODROW...WOODLIN SCHOOL...THURMAN...LINDON...LAST CHANCE...ELBA AND ANTON. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4000 10369 3957 10371 3957 10312 3999 10315 $$
000 WWUS55 KBOU 280041 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 641 PM MDT SAT AUG 27 2005 COC121-280051- /O.CAN.KBOU.SV.W.0230.000000T0000Z-050828T0100Z/ WASHINGTON CO- 641 PM MDT SAT AUG 27 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WASHINGTON COUNTY IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. LAT...LON 4000 10369 3957 10371 3957 10312 3999 10315 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 3:00 PM MDT, 3 hours 15 minutes earlier.
Area forecast discussion, Aug 27, 3:00 PM MDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 300 PM MDT SAT AUG 27 2005 .SHORT TERM...SCATTERED STORMS DRIFTING EWRD ACROSS PARK CTY AND THE SRN FRONT RANGE FOOTHILLS CRANKING OUT QUITE A BIT OF CG LIGHTNING. SPOTTER ALSO REPORTED SMALL HAIL WITH STORM PASSING OVR SRN JEFCO. MODEST QG ASCENT AND 8-9C/KM MID-LEVEL LAPSE RATES WITH SHORTWAVE TROUGH PASSING OVER CNTRL COLORADO ATTM SLOWLY PROPAGATES EWRD OVER THE ERN PLAINS OF COLORADO THIS EVENING. BIG QUESTIONS ARE HOW MUCH AND HOW LONG WILL LOW-LEVEL MOISTURE HANG AROUND. SFC DEW POINTS HAVE CONTINUED TO SLIDE THIS AFTERNOON AS VERY DRY AIR FILTERS IN FROM SRN WYOMING. CURRENT DEWPOINTS JUST NORTH OF THE CO/WY BORDER ONLY IN THE TEENS AND 20S. NOT MUCH BETTER IN WRN NEBRASKA. EARLIER TODAY LOOKED AS THOUGH T-STORM COVERAGE WOULD BE GREATER EAST OF A STERLING TO LIMON LINE WHERE NAM12 AND RUC SHOWED LATE AFTERNOON AND ERLY EVENING SFC BASED CAPE VALUES IN THE 200-2600 J/KG RANGE. LATEST CAPES OFF LAPS MODEL ONLY IN THE 800-1300 J/KG RANGE OUT THERE...AND EVEN THOSE NUMBERS SHOULD CONTINUE TO FALL AS DEWPTS DROP. WILL STICK WITH ISOLATED STORM COVERAGE THIS EVENING ON THE PLAINS WITH SHORTWAVE PASSING OVERHEAD...AND SCATTERED POPS OVER THE SRN FOOTHILLS AND PARK CTY WHERE STORMS HAVE BEEN ACTIVE PAST FEW HOURS. OVERNIGHT SKIES CLEAR FROM WEST-TO-EAST WITH DRYING ALOFT. ON SUNDAY...MID-LEVEL HIGH PRESSURE RIDGE OUT WEST NOSES ACROSS WYOMING AND NRN COLORADO CAUSING 700-400MB WINDS TO VEER AROUND FM NWLY TO A NELY COMPONENT DURING THE DAY. MODEL SOUNDINGS SHOW MID-LEVELS STRONGLY CAPPED AND LOWER HUMIDITIES ACROSS NERN COLORADO. HOWEVER...NELY SFC-700MB FLOW AND STEEP LAPSE RATES BY AFTERNOON SHOULD SUFFICE TO INITIATE AFTERNOON CONVECTION OVER THE SRN FRONT RANGE FOOTHILLS AND PALMER DIVIDE. AT THIS TIME WILL GO WITH ONLY 10 PCT POPS IN THESE AREAS. MAX TEMPS ON SUNDAY SHOULD BE SLIGHTLY BELOW THOSE OBSERVED TODAY. 700MB TEMP FCST TO BE ABOUT A DEG C LOWER TOMORROW. .LONG TERM...STRONG RIDGE ALOFT WILL BE BUILDING OVER THE REGION LATE SUNDAY THRU TUE AS 700MB TEMPS CONTINUE TO CLIMB TO NEAR +17C ON TUE WITH TEMPS WELL INTO THE 90S ACROSS EASTERN SXNS. THIS PERIOD LOOKS QUITE DRY AND VERY WARM WITH NO TS ACTIVITY...WITH THE ONLY EXCEPTION OF ISOLD TS OVER FAR SRN PERIPHERY SUN EVENING WITH LINGERING MSTR ACROSS THE SOUTH. THE CHANGE IN THE PATTERN WILL OCCUR ON WEDNESDAY AS NEXT PROGRESSIVE TROF BEGINS TO SWEEP ACROSS NRN PLAINS STATES AND ASSOCD COLD FRONT MOVES INTO REGION ON WED AM. COOLER WX ON WED/THU WITH SLOW WARMUP BEYOND INTO THE EARLY WEEKEND. MOST OF THE FORCING ALOFT WILL BE NORTH OF COLORADO BUT INCREASED LOW LVL MSTR WILL AT LEAST ADD A RETURN TO ISOLD ACTIVITY. WED MAY END UP BEING QUITE STABLE IN POST FRONTAL ENVIORNMENT OVER THE PLAINS WITH THU ENDING UP BEING THE BEST DAY FOR TS CHANCES AS SOME RETURN MSTR IN SERLY LOW LVL FLOW. HOWEVER...EVEN SUBTLE TIMING DIFFERENCES MAY EFFECT THE ABOVE SCENARIO AND WILL CONTINUE WITH A BROAD BRUSH ISOLD POPS OVER MUCH OF THE CWA. HAVE CONTINUED THE COOL DOWN BY MID WEEK...BUT MAY STILL NOT BE COOL ENOUGH. WILL HAVE TO DEPEND ON HOW MUCH STRATUS...IF ANY DEVELOPS AND KEEPS THINGS COOLER THAN ADVERTISED. && .BOU...NONE. && BAKER/ENTREKIN
Hazardous weather outlook, Aug 27, 11:03 AM MDT, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1103 AM MDT SAT AUG 27 2005 COZ030>051-281200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1103 AM MDT SAT AUG 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BEGIN FORMING OVER THE FRONT RANGE BY MIDDAY BEFORE DRIFTING EAST OVER THE INTERSTATE 25 URBAN CORRIDOR BETWEEN 12:30 AND 2 PM TODAY. THESE THUNDERSTORMS SHOULD BE HIGH BASED...AND THEREFORE MORE LIKELY TO PRODUCE GUSTY OUTFLOW WINDS AND LIGHTNING...BUT LITTLE IF ANY RAINFALL. AS THESE THUNDERSTORMS MOVE EAST ACROSS NORTHEAST COLORADO INTO A MOIST AND UNSTABLE ATMOSPHERE...STORM CHANGES WILL INCREASE WITH A FEW STORMS POSSIBLY BECOMING SEVERE AFTER 5 PM TODAY. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREAT. THUNDERSTORM ACTIVITY SHOULD END BY MID-EVENING...EXCEPT IN LINCOLN...WASHINGTON...SEDGWICK AND PHILLIPS COUNTIES WHERE A FEW STORMS CAPABLE OF LOCALLY HEAVY RAINFALL AND HAIL MAY LINGER A FEW HOURS BEYOND MIDNIGHT. AN UPPER AIR DISTURBANCE PASSING OVER THE NORTHERN MOUNTAINS OF COLORADO LATE THIS MORNING AND AN UNSTABLE ATMOSPHERE ON THE PLAINS WILL COME TOGETHER TO PRODUCE THE THUNDERSTORMS EXPECTED LATER TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. BAKER/ENTREKIN
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.